Cholesterol Support
7,738 members2,198 posts

Statin myopathy

How long does it take to recover from side effect of rosuvastin. I had taken for 3 month. Still have pain in musle weakness after stopping this for last 4month

23 Replies
oldestnewest

Hi Ttitly,

I too took Rosuvastin for 3 months and 1 week after not taking them, my pains were gone.

I although went on a strict Mediterranean diet and had no animal proteins since. It is now 2 months ago and my cholesterol levels have dropped that the doctor is not even noting it.

I also went fast walking with Nordic sticks for 1 hour everyday and I took Recol to control my cholesterol, 3000 vitamin C and Niacin, that was recommended by sos007.

I do believe this method worked for me.

Everything of the best for you

Reply

I suspect that everyone is probably slightly different - just as not everyone gets side effects or the same side effects there are probably different time frames for recovery from side effects. I was only on 10mg of rosuvastatin a day, was on it for a total of seven weeks, and it took at least seven weeks for me to recover (mostly) from the side effects. I didn't have aching muscles, but my thigh muscles were actually sore to touch. I have MS and I had a massive increase in fatigue which built up in the last three or four weeks on rosuvastatin and almost totally incapacitated me. I also had two falls due to the increased muscle fatigue/weakness from the rosuvastatin combining with my MS related existing poor leg control/coordination. And because of the impacts of significantly reduced physical activity due to the fatigue I also lost a lot of muscle tone and strength which I am struggling to get back.

What "annoys" me about all of this is that my cholesterol was not actually "high" before I was put on rosuvastatin - it was 4.6 mmol/L total and my LDL was 2.8. And because of my reduced physical activity the rebound to my "normal" levels has actually resulted in a HDL level which was lower than I had before the statins, so I've told the cardiologist that I'm not exactly keen to go back on any statins. as they seem to have overall resulted in more harm than good.

Good luck with hanging in there until the side effects are gone.

1 like
Reply

I totally can relate to that. Statin caused my muscle weakness/pain and fatigue so bad that it reduced my physical activity. It did more harm to my overall life than good. Even caused me to feel depressed with the frequent fall I experience which is minor tripping and yet caused my ligaments to be torn. Plus my fatigue was so bad, I couldn’t work like a normal person anymore. Pushing me to quit my well paying job. Stopped statin for about 4years and getting better very slowly tho :)

Reply

4 years is very long period.feel sort for you.how long you are been on statin

Reply

It was on and off, like first dose 3months .. the stopped, after blood test on statin again, 3months become 6months and off and on, and changing dosage and brand from crestor to Lipitor. Start taking at my early 20’s in 2008 untill mid 2014. This year, I been prescribed CCM Fenofibrate 160mg and so far it is not giving any side effect on muscle unlike statin.

Reply

Statins are increasingly linked to developing Parkinson's disease, often mistaken for MS, as in my own case initially.

Reply

I hear you as my cholesterol was not terrible when I was given Rosuvastatin 5mg and later the Atrouvastatin 10 mg which caused my awful back pain. The sad thing is it did not significantly lower my cholesterol.

I became vegetarian in prior to the 2nd statin as well. Once removed from the medication, my cholesterol went up and then dropped by 90 points.

I am still listed as elevated lipids .

Presently using Benechol spread on my toast which was recommended by the Renal Dietician - plant srerol base and taking Pifer Plant Sterols. Will see what my next 2 LDL tests are.

Keep in touch!

Reply

I would be interested in other people's responses. Two and a half months after giving up Atorastatin, still have calf pain. It's deep within the muscle and causes cramping if i sit too long or try to run. It's amazing how little doctors know what causes this and there is little medical information available saying why or how the muscle is damaged.

1 like
Reply

Agreed!

Reply

Ttitly, I’m still waiting for the muscle pain in my legs/knees to completely disappear although it has subsided significantly after six months having taken Pravastatin. I increased vitamin D and Coq10 and my daughter told me that athletes sometimes take tart cherry capsules for muscle pain after working out. I take one in the morning and one in the evening and maybe it’s the placebo effect, but I think it really helps! I told my doctor that it felt like the statin has been leeching/extracting something from my muscles and that sometimes my legs felt as if I had broken them. She asked if I’d consider another brand of statin and I said absolutely not. Good luck with your health and may your pain completely leave.

Reply

Thanks jerk for you reply with remedies

Reply

Still studying this situation online. Need my strong legs back!

Reply

Hi, i just joined this group and saw this post. This confirmed what I suspected about my pravastatin. I have pain and muscle weakness. My doctor said to take coQ10 but it doesn't seem to be enough. Think I will cut back or stop the statin. Thank you for posting!

Reply

I am sorry, you need to analyse your cholesterol numbers and discuss it with your GP before taking any action.

Human body produces 80 % cholesterol and 20 % from food and drinks intake.

The questions is why is your body producing high cholesterol?

Reply

Hi, your question is clearly about "pain and muscle weakness" which are (amongst others) the side-effects of statins. Most people on this forum report similar effects. There are a few people who claim they have experienced no side-effect of any type or degree; but what they don't see is what the statins are doing inside their bodies which may, later, become noticeable to them. Bear in mind that statins are also known to damage the liver; and the liver is an immensely important organ which you may not want to damage.

If you're interested in sharing your lab results along with the lab reference ranges (which are all on the same printout from your GP/Consultant), you'll then receive some replies to consider. If you have tested your HbA1C test, Triglycerides and HDL, Vit D3, Vit B12 and some inflammatory markers (e.g. CRP, Homocysteine), it would be good to include them all in your own new post on this forum. And include your daily Statin dose and the length of time you've been taking it.

If I were in your position, I'd consider reducing the statins until you're barely taking any, and then discontinue them. (Of course, feel free to continue taking them if that's what you prefer).

Your GP/consultant can only advise and suggest. At the end of the day, it's you who decides on whether or not to consume statins.

As for CoQ10, eminent progressive-minded medics (in the field of Cardiology and CoQ10) recommend that anyone on statins should (on a continuous basis) take a few hundred mg daily (in split doses) of the CoQ10, to replenish the CoQ10 in their heart and other cells and muscles around the body which were/are depleted by the statins.

3 likes
Reply

Thanks, i will ask the doctor about these tests.

1 like
Reply

You need to exercise the affected muscle to rebuild its strength. Remember that myopathy damages the muscle so exercise is essential. If your whole body was affected then you should be doing compound exercises like push-ups and others to get your muscles working again.

Reply

With regard Statin associated Myopathy, I suggest that you instead be guided by Dr Duane Graveline MD MPH, Former USAF Flight Surgeon, Former NASA Astronaut, Retired Family Doctor. Don't exacerbate your problem.

spacedoc.com/articles/stati...

ncbi.nlm.nih.gov/pubmed/208...

Reply

I'm guided by my personal experience which allowed me to regain full use of my left rotator cuff with ongoing exercises after coming off of the statins. There are theories and then there are practical realities.

Reply

Is it 6 months requires to get rid of this poison from our body?

Reply

I took rosuvastatin (Crestor) for close to 6 months and gradually started suffering more and more from extreme stiffness, muscle pains (myopathy) and difficulty walking. The worst of the stiffness was gone within a week after stopping, but it took about 6 more months for the muscle pains to go away completely. So yes, it took time but I did recover.

Reply

Mascha1900.did you have jerking of body such as body will shut down

Reply

Hello,

This article is from the health section, copy of the Daily Mail.

Please read the reader's comments on side effect:

Evidence does NOT support statin use for conditions other than heart disease

•Statins lower cholesterol to reduce the risk of a heart attack or stroke

•Past research suggests the group of drugs may slow cancer and dementia

•Scientists reviewed more than 270 studies investigating statins' benefits

•Found there is insufficient evidence to support these previous claims

dailymail.co.uk/health/arti...

"barkay4591, Leicester, United Kingdom, 5 days ago

The side effects if you come off statins can last 2 years they are sneaky.

"

Reply

You may also like...